U.S. doctors online nowAsk doctors free
TX
A 20-year-old female asked:

brown spotting on active pills week before placebo-sprintec-been on medication for about two years and never an issue before.

2 doctor answers3 doctors weighed in
Dr. David Lipkin
Internal Medicine 52 years experience
See below: There are various reasons for spotting. Many things can alter the hormone balance that controls your periods. If your period is delayed do a pregnancy test. Birth control pills are very effective but not 100%. To read about the various types and causes of spotting go to.. http://bit.ly/1CnC9xV
Dr. Hector Chapa
Obstetrics and Gynecology 25 years experience
Breakthrough bleed: Spotting on oral contraception is not uncommon. Taking the pill the same time every day should help prevent it. Taking the pill at different times can give different hormone levels and lead to spotting. If you also have lower pelvic pain, it may be a uterine infection called metritis that may require oral anabiotics. In general, this is nothing serious. If it persists, seek an M.D.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

CA
A 35-year-old member asked:

Can spotting be a result of ovarian cysts?

2 doctor answers4 doctors weighed in
Dr. Nela Cordero
Pediatrics 54 years experience
No: Ovarian cysts are diagnosed by pelvic ultrasound. Other symptoms are abdominal pain and back pain.
A 31-year-old member asked:

Does naloxone block the body's placebo pain-lowering response?

3 doctor answers5 doctors weighed in
Dr. Barbara A Majeroni
Specializes in Family Medicine
No: Naloxone blocks the response to opioid drugs. A placebo response would not be affected.
TN
A 26-year-old member asked:

How long do you bleed or spot while having IUD mirena (levonorgestrel)? I have been bleeding/spotting for 3 months?

2 doctor answers11 doctors weighed in
Dr. Collette Dominic
Obstetrics and Gynecology 21 years experience
3 months: Usually, patients see irregular bleeding for the first 3 months of use. After three months, patients may see no period or spotting for periods.
Dr. Jeff Livingston
Obstetrics and Gynecology 22 years experience
After 3 months it is probably best to get check out. A sonogram can confirm proper position.
Oct 13, 2011
A 40-year-old member asked:

How healthy is it to skip the placebo week of birth control and start a brand new pack instead?

2 doctor answers13 doctors weighed in
Dr. Andrea Knittel
Dr. Andrea Knittelanswered
Obstetrics and Gynecology 8 years experience
Doesn't matter: The bleeding that happens in between packs of birth control pills is what is called a withdrawal bleed, and it only happens because of the break in hormones, not because it is necessary. The pills themselves cause the lining of the uterus, the endometrium, to thin out, and so there is relatively little endometrium present and no need to empty or clean the uterus.
Afghanistan
A member asked:

Possible to be pregnant spotting day one light beeding day two & three?

1 doctor answer1 doctor weighed in
Dr. Jeff Livingston
Obstetrics and Gynecology 22 years experience
Check a preg test : Over the counter pregnancy tests are cheap and reliable. Go do one and then you will know and you won't have to worry about it any more. If you don't want to be pregnant see your doctor for effective birth control.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Mar 30, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.